MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420627
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by the distributor that one piece of dressing with dirty primary packaging.The product was not used.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Correction: h4: device manufacture date: in initial emdr, the manufacture date was added as 23 march 2024, but the batch record confirms the manufacture date is 22 march 2024.Hence, it has been corrected.Additional information: this emdr is being submitted to include the below: h4: device manufacture date.H6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary: a batch record review was completed, and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Aquacel foamagadh12.5x12.5 (1x10) nai was manufactured under system application product (sap) code 1703963 and manufacturing lot number: 4c02705 on 22 march 2024.System application product (sap) identifies the manufacture date as 23 march 2024, but the batch record confirms manufacture began on 22 march at 11pm.Lot#: 4c02705 was sterilized under work order: (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot: 4c02705.This is only complaint for the affected lot registered within database.Two photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot, product and the complaint issue where foreign matter in the form of a grey, possibly fibrous material is seen on the primary dressing external surface.The complaint sample was not requested for this complaint due to the foreign matter resembling examples from complaint record within the database received from the same complainant, resulting in corrective action / preventive actions (capa): 1888590 being raised.The corrective action / preventive actions (capa) investigation covers 6 previous complaints for foreign matter which have been trended together.During investigation, black dots were also found in the pink pu received from the supplier, confirming that the matter was not originating at convatec.The supplier was issued with supplier corrective action request (scar) 1917085, in which 3 types of contaminants were identified and mitigation plans put in place by the supplier.Corrective action / preventive actions (capa): 1888590 remains open for effectiveness checks to be completed.The lot under complaint is confirmed as within bounding of this corrective action / preventive actions (capa), communicated to the corrective action / preventive actions (capa) owner on 06 jan 2025.The acceptable quality levels (aqls) from process instruction (pi) identify contamination as 0.40, with an accept 2 and reject 3 based upon a sample of 200 dressings and batch size of (b)(4) dressings.As only (b)(4) packs remain in distribution centers (dcs), it is likely over 200 dressings have been exhausted, and as only a single dressing has been reported for foreign matter, this issue also remains below acceptable quality levels (aqls).The dressings are inspected by operators, but as the foreign matter is of a small size, it would have been difficult to spot by human inspection at validated line speeds.There is also the possibility that this is a small piece of ag tow between the pink polyurethane film (pu) and foam layer of the dressing which may not have been grey at the time of the batch production.The foreign matter has a similar color to the ag branding on the dressing surface, so could be mistaken for branding upon first glance if it was visible.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop) to date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key21135840
Report Number1000317571-2025-00004
Device Sequence Number12658276
Product Code FRO
UDI-Device Identifier00768455123117
UDI-Public00768455123117
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420627
Device Lot Number4C02705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown